MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556561
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was used in the bile duct during a common bile duct stone removal procedure on (b)(6) 2022.During the procedure, it was confirmed via endoscopy that a few millimeters of the corewire tip broke while manipulating the guidewire.The tip part detached in duodenum and remained in the patient body.The procedure was completed with an endoselector guidewire.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was used in the bile duct during a common bile duct stone removal procedure on (b)(6) 2022.During the procedure, it was confirmed via endoscopy that a few millimeters of the corewire tip broke while manipulating the guidewire.The tip part detached in duodenum and remained in the patient body.The procedure was completed with an endoselector guidewire.There were no patient complications reported as a result of this event.Additional information received on 29jun2022: based on the preliminary investigation, the corewire was not broken however its hydrophilic tip was peeled.
 
Additional Manufacturer Narrative
Block h6 (evaluation conclusion codes): the device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Correction: b5, h6 (device codes): h10: the returned jagwire was analyzed.The distal tip of the device was bent.As per inspection under magnification, it showed the distal tip of the device with a missing portion.However, there is no evidence of core wire fracture.Based on the condition of the returned device, engineers determined that the problem observed is possibly due to excess of manipulation against this unit.It is most likely that as part of the device manipulation during procedure an excess of force was applied to the device such as during the guidewire insertion through another device or the interaction with the scope causing the damage on the distal end.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was used in the bile duct during a common bile duct stone removal procedure on (b)(6) 2022.During the procedure, it was confirmed via endoscopy that a few millimeters of the corewire tip broke while manipulating the guidewire.The tip part detached in duodenum and remained in the patient body.The procedure was completed with an endoselector guidewire.There were no patient complications reported as a result of this event.The device was returned.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14856246
Report Number3005099803-2022-03490
Device Sequence Number12051591
Product Code OCY
UDI-Device Identifier08714729501374
UDI-Public08714729501374
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberM00556561
Device Catalogue Number5656
Device Lot Number0028918730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/29/2022
06/30/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date06/29/2022
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown